Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Noticed red pimple near pubic area, swollen and painful lymph node in groin area. Any remedy?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Last week we were traveling and stayed in a very nice 5 star Hilton hotel. The next day I notice a itchy, one red pimple like bump near the pubic area. The second day I had around 25 bite looking bumps. I have put topical cream on which help clear some up. Today I had three more pop up, it has been a week. Also today my groin lymph nodes are swollen and hurt. I have also be very tired and can hardly stay awake. Is this something that I should have looked at? I am a very clean person. When we stay any where, I always check for bed bugs, I didn't even think of it this time. The room and hotel appeared very clean.
Posted Sat, 16 Mar 2013 in Skin Hair and Nails
Answered by Dr. Nsah Bernard 18 minutes later

Thanks for posting on XXXXXXX

Just wish wish to know if you had a shave of your pubic region these days? There is the possibility that from your description you are having folliculitis ( which is the inflammation/infection of the pubic hair follicles. This can be as a result of shaving or pulling off of hairs and subsequent infection with staph. If your groin lymph nodes are swollen, it means the infection has become much severe ( but remains some how locally around the pubic area). Normally topical antibiotics or steroids should resolve the situation within a few days. Oral antibiotics such as doxycycline should also be included in the treatment line (since lymph nodes are affected).
I suggest you get checked up by a primary care doctor, so he can actually evaluate physically the extend of the affection.
You should also check for beg bugs ( even though you should be having body itches too) and also check for possible allergens implicated.

Hope this helps
Dr Nsah
Above answer was peer-reviewed by
Follow-up: Noticed red pimple near pubic area, swollen and painful lymph node in groin area. Any remedy? 16 minutes later
I do shave in part of the area that has the marks, but it also shows up in the crease of my leg where I do not shave. I had just finished two rounds of antibiotics, Tamiflu and then Avelox about 10 days ago, this started 7 days ago. I am allergic to penicillin. Thank you
Answered by Dr. Nsah Bernard 7 minutes later
Thanks for updating,

Yes it is possible that folliculitis can occur in multiple areas of the body ( frequent in shaved zones) and occurring in the crease of your leg is possible due to the fact that bacteria can affect hairs that have fallen off (due to friction or other causes), then lead to the hair follicle infection.
Other causes such as scabies will have to be excluded too given the fact that you just came to the new environment and those changes developed. Parasitic infection is very likely. I suggest you see a doctor to look closely at the skin lesion and probably get the cause for proper treatment.

Wish you all the best and let me know if you got further concerns
Dr Nsah
Above answer was peer-reviewed by
Follow-up: Noticed red pimple near pubic area, swollen and painful lymph node in groin area. Any remedy? 8 hours later
Three weeks ago I had a fever, fatigue and a very sore throat, that is when I took the Tamiflu. My throat was still sore that's when I took the next antibiotic. My throat is still sore. I have been very tired and can fall asleep any time of the day, even at my desk while working. I didn`t meant earlier, but the rash was also just below my breast and now is on my chest area. My joints are sore especially my knees when I go up and down our stairs. The lymph nodes on both sides of my groin and under my arms are now sore. The rash in my pubic area has increase tonight and is itching like crazy. I did up a topical cream on. I also believe that I might have a yeast infection since taking the antibotics. Could this be mono and should I wait till Monday to talk with my Doctor?
Answered by Dr. Nsah Bernard 8 hours later

Thanks for updating.
After reading through your description all through again, I must say you are probably right about the EBV mononeuclosis and it will also be wise for your doctor to rule out out CMV infection, Toxoplasmosis and even HIV infection by running specific tests for these affections. These affections all can mic mic the symptoms that you present and will need to be considered each separately starting by ruling out EBV mono.
If EBV or CMV infection treatment will be mostly symptomatic and supportive management. If toxoplasma infection, then specific antiparasitics should be used to eradicate the parasiteSo your treatments now should include antihistamines such as chlopheniramine, metamezine, promethazine etc, topical or oral steroids (such as prednisone tablets or betamethasone cream) or antiinflammatory drugs (diclofenac/ibuprofen) and/or pain killers etc. Antibiotics will be useless if it is not bacteria infection (but the possibility of bacterial infection should not be excluded immediately). I do feel you can wait to see your doctor on Monday if you can get a hold of the above mentioned medications over-the-counter, if not then you will need to visit the ER for emergency care.

Hope this helps
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor